MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed, the ultrasound output abnormality light came on when outputting ultrasound, and the device stopped working.The device evaluation found that the gripping surface was worn and partially peeled off.Additional findings include the following: a crack had formed at a position 14mm from the tip of the probe, there were scratched around the crack in the probe.The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The olympus representative (on behalf of the customer) reported to olympus, the sonosurg curved scissors, hf, pistol grip, 5mm x 34cm was used for the second time after delivery, the ultrasound output abnormality light came on when outputting ultrasound, and it stopped working.The issue was found during an unspecified procedure, which was completed with a similar device.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the gripping surface was worn and partially peeled off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a likely factor of the event might be the following: 1.The ultrasonic output was activated while the probe was in contact with the hard objects such as clips or forceps, or the probe was scraped by using a sharp object, such as surgical tools to remove foreign substance adhesion.As a result, the probe had scratches.2.A force might have been applied to the probe due to continuous use of the probe with scratches.Therefore, the probe crack at the scratched area.3.Ultrasonic output warning lamp lights up and output stops.A definitive root cause cannot be identified.The grasping section might have been closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, or it was not possible to confirm whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons might have been contributed to the worn out and peeling of the grasping surface.The content of the instruction manual was confirmed.The instruction manual contains the necessary information to handle the device as follows: do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section, or cause it to detach or premature wear in the grasping surface.Do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Do not apply only the probe to the tissue with strong force or do not twist or pull the probe up while grasping the tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.When the probe is contaminated by carbonized the tissue, use a piece of moistened, soft gauze to remove the tissue.Do not attempt to scrape it with a sharp object such as a scalpel.Otherwise, the probe may be scratched or break and detach into the body cavity during ultrasonic output.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17765972
Report Number9614641-2023-01328
Device Sequence Number20626138
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown